Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 681, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 26, 2016, 12:55 AM CDT for Kiowa County, Washita County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2016, 12:55 AM CDT (05:55 UTC)
- Expired
- Jul 26, 2016, 1:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:37 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 25, 10:37 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 1037 PM CDT MON JUL 25 2016 .DISCUSSION... && .AVIATION... Scattered hunderstorms will move through central Oklahoma toward southern Oklahoma overnight. A weak front will remain across the state which will bring chances for scattered thunderstorms during the afternoon Tuesday. && .PREV DISCUSSION... /issued 934 PM CDT MON JUL 25 2016/ UPDATE... Increased the probability of showers/storms in central Oklahoma and decreased the probability across northern Oklahoma. DISCUSSION... Showers and thunderstorms have continued to develop along and north of the I-44 corridor across central Oklahoma. Convective- allowing and synoptic models indicate this development likely is due to isentropic ascent along a ~925-850 mb baroclinc zone. This boundary is even has some reflection at the surface. This baroclinic zone may continue to shift southward through the evening/overnight hours along with the attendant showers/storms. The primary hazard (in addition to lightning) from these storms will be locally heavy rainfall. For example, the Guthrie Mesonet station just received 0.78" in an hour. Mahale PREV DISCUSSION... /issued 720 PM CDT MON JUL 25 2016/ DISCUSSION... AVIATION... Isolated thunderstorms will exist over the southern two-thirds of Oklahoma through Tuesday mid-day. Winds will be light outside of thunderstorms and their outflow boundaries. PREV DISCUSSION... /issued 321 PM CDT MON JUL 25 2016/ DISCUSSION... The weather pattern will be continue to be characterized over the next few days with the upper ridge in the west and a relatively longwave weak trough across the Great Lakes region into the mid Mississippi valley. Shortwaves moving southeast in the flow to our north and northeast may not directly affect us, but with surface boundaries in the neighborhood and the lack of the strong ridge over the Plains, we will keep chances of storms in the forecast for the next few days. The longer range forecasts from the medium range models suggest that the upper ridge will build back toward the Plains next weekend, and the GFS suggests we could get back to hot weather. However, ECMWF is not quite as aggressive with the warming, but we will watch the trends over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 92 74 91 / 90 40 20 30 Hobart OK 75 95 74 94 / 40 30 20 20 Wichita Falls TX 77 95 75 94 / 30 30 20 30 Gage OK 72 92 70 92 / 10 20 20 20 Ponca City OK 74 90 73 91 / 30 40 20 30 Durant OK 76 94 76 94 / 30 20 20 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/09/09
Hazardous weather outlook, Jul 25, 10:39 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1039 PM CDT MON JUL 25 2016 OKZ004>048-050>052-TXZ083>090-270345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1039 PM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE GREATEST RISK OF STORMS WILL BE ACROSS CENTRAL AND SOUTHERN OKLAHOMA. LOCALLY HEAVY RAINFALL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND 40 TO 50 MPH WIND GUSTS ARE THE PRIMARY HAZARDS WITH THESE STORMS .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/MAD/VM
In the hours before
Special weather statement, Jul 25, 10:42 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CDT MON JUL 25 2016
OKZ025-028-029-260430-
OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK-
1042 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKLAHOMA...
NORTHWESTERN MCCLAIN AND CLEVELAND COUNTIES UNTIL 1130 PM CDT...
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOORE...MOVING
SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 97 AND 101...AND BETWEEN MILE
MARKERS 107 AND 129.
INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 165.
INTERSTATE 44 BETWEEN MILE MARKERS 110 AND 116.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
LAT...LON 3506 9740 3537 9764 3552 9740 3527 9714
3525 9714
TIME...MOT...LOC 0339Z 318DEG 21KT 3537 9746
WRLocal storm report, Jul 25, 10:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 NW NEWCASTLE 35.27N 97.62W
07/25/2016 MCCLAIN OK EMERGENCY MNGR
6 FOOT AND 30 FOOT TREES DOWNED.
&&
MAHALESpecial weather statement, Jul 25, 11:27 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT MON JUL 25 2016
OKZ028>031-260515-
POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK-SEMINOLE OK-
1127 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE...
NORTHWESTERN MCCLAIN...CLEVELAND AND WEST CENTRAL SEMINOLE COUNTIES
UNTIL 1215 AM CDT...
AT 1125 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SHAWNEE TO NEAR OKLAHOMA CITY TO NEAR NORMAN...MOVING SOUTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3509 9700 3506 9766 3535 9763 3536 9720
3546 9679 3546 9677 3516 9662
TIME...MOT...LOC 0425Z 327DEG 12KT 3540 9682 3531 9716 3523 9750
30Special weather statement, Jul 25, 11:29 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CDT MON JUL 25 2016
OKZ023-027-260515-
GRADY OK-CADDO OK-
1129 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY AND CADDO COUNTIES
UNTIL 1215 AM CDT...
AT 1128 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF COLONY TO 4 MILES SOUTHWEST OF LAKE CHICKASHA TO 4
MILES WEST OF MIDDLEBERG...MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3528 9814 3526 9776 3488 9769 3488 9814
3509 9861 3539 9862 3551 9862
TIME...MOT...LOC 0428Z 347DEG 15KT 3533 9862 3509 9817 3511 9781
30Special weather statement, Jul 25, 11:47 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1147 PM CDT MON JUL 25 2016 OKZ022-260515- WASHITA OK- 1147 PM CDT MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHITA COUNTY UNTIL 1215 AM CDT... AT 1142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLONY...MOVING SOUTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3544 9880 3546 9863 3513 9862 3522 9893 TIME...MOT...LOC 0442Z 19DEG 6KT 3535 9871 30
Special weather statement, Jul 26, 12:35 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1235 AM CDT TUE JUL 26 2016 OKZ022-035-260615- KIOWA OK-WASHITA OK- 1235 AM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND EASTERN WASHITA COUNTIES UNTIL 115 AM CDT... AT 1233 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR CORDELL TO 3 MILES EAST OF MOUNTAIN VIEW...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3517 9919 3488 9870 3515 9862 3540 9900 TIME...MOT...LOC 0533Z 18DEG 13KT 3529 9896 3510 9868 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 29 min |
| Jul 25, 7:28 PM CDT | Areal Flood Advisory | OUN | McClain | 3 hr |
| Jul 25, 7:31 PM CDT | Special Weather Statement | OUN | Cleveland | 14 min |
| Jul 25, 9:31 PM CDT | Special Weather Statement | OUN | Oklahoma | 59 min |
| Jul 25, 10:01 PM CDT | Areal Flood Advisory | OUN | Logan | 119 min |
| Jul 25, 10:22 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 113 min |
| Jul 25, 10:41 PM CDT | Special Weather Statement | OUN | Grady | 49 min |
| Jul 25, 10:42 PM CDT | Special Weather Statement | OUN | Cleveland | 48 min |
| Jul 25, 11:06 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 6 hr |
| Jul 25, 11:27 PM CDT | Special Weather Statement | OUN | Cleveland, Pottawatomie | 48 min |
| Jul 25, 11:29 PM CDT | Special Weather Statement | OUN | Caddo, Grady | 46 min |
| Jul 25, 11:33 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| Jul 25, 11:47 PM CDT | Special Weather Statement | OUN | Washita | 28 min |
| Jul 26, 12:05 AM CDT | Areal Flood Advisory | OUN | Cleveland | 3 hr |
| Jul 26, 12:35 AM CDT | Special Weather Statement | OUN | Washita | 40 min |
| Jul 26, 12:49 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jul 26, 1:02 AM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| Jul 26, 1:34 AM CDT | Special Weather Statement | OUN | Kiowa | 41 min |
| Jul 26, 2:07 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jul 26, 9:51 AM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Jul 26, 11:11 AM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| Jul 26, 12:46 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 3 hr |
| Jul 26, 1:46 PM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| Jul 26, 1:58 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 26, 2:16 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Jul 26, 3:32 PM CDT | Special Weather Statement | OUN | Bryan | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.